Alert archive / Mississippi / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 119, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Aug 7, 2019, 12:40 AM CDT for Alcorn County, Prentiss County, Tippah County, Mississippi; Hardeman County, McNairy County, Tennessee. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 7, 2019, 12:40 AM CDT (05:40 UTC)
- Expired
- Aug 7, 2019, 1:30 AM CDT
- In force
- 50 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Alcorn County, MS, Prentiss County, MS, Tippah County, MS, Hardeman County, TN, McNairy County, TN
The radar
The Memphis radar (KNQA), 115 km from the middle of the area, began a volume at 05:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 5.7 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1077 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1620 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 11:29 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Aug 6, 11:29 PM CDT, 1 hour 11 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1129 PM CDT Tue Aug 6 2019 .UPDATE... Updated for overnight rain chances and to include the 06z aviation discussion. && .DISCUSSION... Convection continues across west TN this evening despite increasing CINh. MUCAPE values still on the order of 2000-3000 J/kg across the area and effective bulk wind difference around 35 kts has helped sustain this activity. Storms still appear to be surface based with wind gusts of 48 mph at Jackson and 54 mph at Beech Regional airport near Lexington in the past hour but we do expect this activity to finally weaken over next 1-2 hours as the boundary layer decouples. With this rain ending later tonight, a generally dry morning is expected. PoPs were adjusted for tomorrow to account for additional diurnal activity developing along the remnant outflow boundary from tonight's storms. There is also a hint that another MCS could affect the area late tomorrow afternoon/evening so we'll have to monitor how convective trends evolve. MJ && .PREV DISCUSSION... /issued 400 PM CDT Tue Aug 6 2019/ DISCUSSION... Diurnal isolated thunderstorms are developing across the forecast area this afternoon. Expect the isolated storms to dissipate by early this evening. However, a developing MCS over the middle Mississippi valley will move south-southeastward into a portion of west Tennessee later this evening into the overnight hours. A nearly stationary front will remain over the region over the next several days. An upper ridge over west TX and a trough over the eastern US will continue to support a NW flow aloft favoring additional storms from MCSs into the weekend. The western upper ridge will migrate eastward toward the lower Mississippi valley Sunday into early next week. This will decrease the chance of storms but increase the heat potential later in the weekend into next week. SWC && .AVIATION... /06z TAFs/ Convective activity has diminished over the past couple of hours and isn't expected to impact any TAF sites overnight. Patchy fog may develop overnight at MKL producing temporary MVFR/IFR conditions. Otherwise, VFR conditions expected through the period outside of any thunderstorms. Left over outflow boundaries from this evening's convective activity and the development of a shower/thunderstorm complex upstream over Missouri on Wednesday may result in the development of additional showers and thunderstorms along a JBR-MEM- TUP line from 20Z-03Z. Will handle this with a VCTS for now and continue to monitor for better timing in upcoming TAF sets. Light S winds overnight into Wednesday morning should develop into NW winds between 5-9 kts Wednesday afternoon, then becoming light Wednesday evening. CJC && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Aug 6, 3:14 PM CDT, 9 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 314 PM CDT Tue Aug 6 2019 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-071100- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 314 PM CDT Tue Aug 6 2019 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Hot and humid conditions are expected from Sunday into early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. SWC
In the hours before
Local storm report, Aug 6, 10:02 PM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1002 PM CDT TUE AUG 06 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND GST 3 W CORNING 36.40N 90.65W
08/06/2019 M66 MPH CLAY AR AWOS
0800 PM TSTM WND DMG CORNING 36.41N 90.59W
08/06/2019 CLAY AR LAW ENFORCEMENT
TREES AND POWERLINES DOWN IN THE COMMUNITY OF CORNING.
0845 PM TSTM WND DMG PARAGOULD 36.06N 90.51W
08/06/2019 GREENE AR SOCIAL MEDIA
LARGE TREE LIMBS DOWN IN PARAGOULD.
0929 PM TSTM WND DMG 4 ESE JONESBORO 35.80N 90.62W
08/06/2019 CRAIGHEAD AR SOCIAL MEDIA
SEMI TRUCK BLOWN OVER ON INTERSTATE 555 NEAR THE
COMMERCE DRIVE EXIT. CORRECTED TIME.
&&
MJSpecial weather statement, Aug 6, 10:34 PM CDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Memphis TN
1034 PM CDT Tue Aug 6 2019
TNZ019-050-051-070400-
Crockett TN-Dyer TN-Haywood TN-
1034 PM CDT Tue Aug 6 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1100 PM CDT
FOR...
Crockett County in western Tennessee...
Southeastern Dyer County in western Tennessee...
Northeastern Haywood County in western Tennessee...
At 1033 PM CDT...a strong thunderstorm producing pea to dime size
hail winds at least 40 mph was located near Chestnut Bluff, or 14
miles southeast of Dyersburg, moving southeast at 35 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in Crockett...southeastern Dyer and northeastern Haywood
Counties should monitor this storm closely.
LAT...LON 3568 8903 3568 8906 3569 8907 3565 8907
3562 8929 3583 8936 3586 8934 3588 8934
3590 8935 3592 8939 3594 8940 3598 8918
TIME...MOT...LOC 0333Z 335DEG 30KT 3587 8924Local storm report, Aug 6, 10:43 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1043 PM CDT TUE AUG 06 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM TSTM WND DMG 5 NNE JONESBORO 35.89N 90.67W
08/06/2019 CRAIGHEAD AR BROADCAST MEDIA
LARGE TREE DOWN ACROSS COUNTY ROAD 730.
&&
MJLocal storm report, Aug 6, 10:53 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1053 PM CDT TUE AUG 06 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM TSTM WND DMG 2 W CLOVERDALE 36.23N 89.36W
08/06/2019 OBION TN SOCIAL MEDIA
POWERLINES AND SEVERAL LARGE TREE LIMBS DOWN ON
MILLSFIELD HIGHWAY NEAR CLOVERDALE. TIME ESTIMATED.
&&
MJSpecial weather statement, Aug 6, 11:01 PM CDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Memphis TN
1101 PM CDT Tue Aug 6 2019
TNZ050>052-070430-
Madison TN-Crockett TN-Haywood TN-
1101 PM CDT Tue Aug 6 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1130 PM CDT
FOR...
Southwestern Madison County in western Tennessee...
Southwestern Crockett County in western Tennessee...
Eastern Haywood County in western Tennessee...
At 1100 PM CDT...strong thunderstorms producing penny size hail and
winds 35 to 45 mph were located along a line extending from near
Belle Eagle to near Bemis. Movement was southeast at 30 mph.
People in southwestern Madison...southwestern Crockett and eastern
Haywood Counties should monitor this storm closely.
LAT...LON 3546 8875 3543 8881 3543 8922 3577 8930
3566 8874
TIME...MOT...LOC 0400Z 327DEG 26KT 3572 8924 3556 8876
MJSpecial weather statement, Aug 7, 12:33 AM CDT, 7 minutes before
Special Weather Statement
National Weather Service Memphis TN
1233 AM CDT Wed Aug 7 2019
MSZ004-005-009-TNZ090-091-070615-
Tippah MS-Alcorn MS-Prentiss MS-Hardeman TN-McNairy TN-
1233 AM CDT Wed Aug 7 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 115 AM CDT
FOR...
Central Tippah County in northeastern Mississippi...
Alcorn County in northeastern Mississippi...
Northern Prentiss County in northeastern Mississippi...
Southeastern Hardeman County in western Tennessee...
Southwestern McNairy County in western Tennessee...
At 1233 AM CDT...a strong thunderstorm producing winds at least 40
mph was located over Pocahontas, or near Big Hill Pond State Park,
moving south at 30 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in central Tippah...Alcorn...northern Prentiss...southeastern
Hardeman and southwestern McNairy Counties should monitor this storm
closely.
LAT...LON 3460 8877 3460 8884 3495 8902 3499 8902
3499 8904 3507 8908 3516 8853 3470 8834
TIME...MOT...LOC 0533Z 343DEG 27KT 3503 8883The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 12:33 AM CDT | Special Weather Statement | MEG | Alcorn, Tippah | 42 min |
| Aug 7, 2:02 AM CDT | Special Weather Statement | MEG | Tippah | 43 min |
| Aug 7, 3:35 AM CDT | Special Weather Statement | MEG | Lee | 40 min |
| Aug 7, 4:06 AM CDT | Heat Advisory | MEG | Coahoma, DeSoto, Panola, Quitman, Tallahatchie, Tate and 2 more | 32 hr |
| Aug 7, 5:16 AM CDT | Areal Flood Advisory | MEG | Alcorn, Tishomingo | 3 hr |
| Aug 7, 5:14 PM CDT | Special Weather Statement | MEG | DeSoto | 46 min |
| Aug 7, 5:20 PM CDT | Special Weather Statement | MEG | Marshall | 40 min |
| Aug 7, 5:28 PM CDT | Special Weather Statement | MEG | Alcorn, Tishomingo | 47 min |
| Aug 7, 5:37 PM CDT | Areal Flood Advisory | MEG | Alcorn, Tishomingo | 113 min |
| Aug 7, 5:40 PM CDT | Special Weather Statement | MEG | Benton | 50 min |
| Aug 7, 5:48 PM CDT | Special Weather Statement | MEG | Marshall | 42 min |
| Aug 7, 5:59 PM CDT | Special Weather Statement | MEG | DeSoto | 31 min |
| Aug 7, 6:21 PM CDT | Special Weather Statement | MEG | Tunica | 24 min |
| Aug 7, 6:28 PM CDT | Special Weather Statement | MEG | Marshall | 32 min |
| Aug 7, 6:34 PM CDT | Special Weather Statement | MEG | Itawamba | 41 min |
| Aug 7, 6:42 PM CDT | Special Weather Statement | MEG | Itawamba, Prentiss | 33 min |
| Aug 7, 6:45 PM CDT | Special Weather Statement | MEG | Benton | 30 min |
| Aug 7, 6:50 PM CDT | Special Weather Statement | MEG | Lafayette | 25 min |
| Aug 6, 8:23 PM CDT | Special Weather Statement | MEG | Henry | 37 min |
| Aug 6, 8:31 PM CDT | Special Weather Statement | MEG | Obion | 29 min |
| Aug 6, 8:43 PM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lake, Obion, Weakley | 35 min |
| Aug 6, 9:17 PM CDT | Special Weather Statement | MEG | Gibson | 28 min |
| Aug 6, 10:34 PM CDT | Special Weather Statement | MEG | Crockett | 26 min |
| Aug 6, 11:01 PM CDT | Special Weather Statement | MEG | Madison | 29 min |
| Aug 7, 3:43 AM CDT | Special Weather Statement | MEG | McNairy | 47 min |
| Aug 7, 4:27 AM CDT | Special Weather Statement | MEG | McNairy | 48 min |
| Aug 7, 3:36 PM CDT | Special Weather Statement | MEG | Shelby | 24 min |
| Aug 7, 4:16 PM CDT | Special Weather Statement | MEG | Lauderdale, Tipton | 44 min |
| Aug 7, 4:29 PM CDT | Special Weather Statement | MEG | Tipton | 31 min |
| Aug 7, 4:55 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Shelby | 50 min |
| Aug 7, 5:01 PM CDT | Special Weather Statement | MEG | Crockett, Dyer, Haywood, Lauderdale, Tipton | 44 min |
| Aug 7, 5:08 PM CDT | Special Weather Statement | MEG | Fayette | 52 min |
| Aug 7, 5:54 PM CDT | Special Weather Statement | MEG | Henderson, Madison | 36 min |
| Aug 6, 7:40 PM CDT | Special Weather Statement | MEG | Clay | 35 min |
| Aug 6, 7:49 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene | 26 min |
| Aug 6, 8:15 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Craighead, Greene, Mississippi | 33 min |
| Aug 6, 8:50 PM CDT | Special Weather Statement | MEG | Craighead, Greene, Mississippi | 25 min |
| Aug 6, 9:14 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Greene | 46 min |
| Aug 7, 2:30 PM CDT | Special Weather Statement | MEG | Poinsett | 45 min |
| Aug 7, 2:42 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Poinsett | 33 min |
| Aug 7, 3:18 PM CDT | Special Weather Statement | MEG | Poinsett | 27 min |
| Aug 7, 3:30 PM CDT | Special Weather Statement | MEG | Greene | 30 min |
| Aug 7, 4:36 PM CDT | Special Weather Statement | MEG | Cross | 24 min |
| Aug 7, 4:48 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross | 27 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2019Severe Thunderstorm Warnings in Tennessee, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.